Superdiffusion in structurally disordered systems in any spatial dimension

David H. Dunlap, Philip Phillips

Research output: Contribution to journalArticlepeer-review


We show that a model recently proposed by Dunlap, Kundu, and Phillips for the absence of localization in structurally disordered systems can be generalized. Specifically we show how the perfect matching condition on the diagonal and off-diagonal matrix elements can be relaxed. It is demonstrated within a tight-binding model that if the structural disorder is chosen from a bivalued distribution (that is, the nearest-neighbor potential has two minima) superdiffusion obtains even in one dimension for the majority of the site-diagonal and site-off-diagonal coupling constants characterizing real systems. In one dimension the mean-square displacement of an initially localized particle is found to grow in time as t3/2 regardless of the magnitude of the disorder. The conditions for observing this behavior experimentally are discussed.

Original languageEnglish (US)
Pages (from-to)6093-6097
Number of pages5
JournalThe Journal of Chemical Physics
Issue number10
StatePublished - 1990
Externally publishedYes

ASJC Scopus subject areas

  • General Physics and Astronomy
  • Physical and Theoretical Chemistry


Dive into the research topics of 'Superdiffusion in structurally disordered systems in any spatial dimension'. Together they form a unique fingerprint.

Cite this